Sugammadex in the management of rocuronium-induced anaphylaxis

N. J. McDonnell, T. J.G. Pavy, L. K. Green, P. R. Platt

Research output: Contribution to journalArticle

82 Citations (Scopus)

Abstract

Anaphylaxis during anaesthesia is a rare event that in ∼6070 of cases is secondary to neuromuscular blocking agents. It has been suggested previously that the recent introduction of sugammadex may provide a novel therapeutic approach to the management of rocuronium-induced anaphylaxis. We describe the case of a 33-yr-old female who suffered a severe anaphylactic reaction to rocuronium, presenting with cardiovascular collapse on induction of anaesthesia. After 19 min of traditional management, she was given a bolus of sugammadex 500 mg. This was associated with an improvement in the adverse haemodynamic state. The underlying reasons for this are unclear, but sugammadex may potentially be a useful adjunct in the management of rocuronium-induced anaphylaxis.

Original languageEnglish
Pages (from-to)199-201
Number of pages3
JournalBritish Journal of Anaesthesia
Volume106
Issue number2
DOIs
Publication statusPublished - 1 Jan 2011

Fingerprint Dive into the research topics of 'Sugammadex in the management of rocuronium-induced anaphylaxis'. Together they form a unique fingerprint.

Cite this